Tramadol Question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

vballplayingirl
Regular Member


Date Joined Jul 2010
Total Posts : 71
   Posted 7/31/2010 7:52 AM (GMT -7)   
I usually post on the Depression/Anxiety forum, but I figured this would be a better place to go for my question. I was perscribed Tramadol HCL for headaches yesterday and my doctor said it was mostly perscribed for people with chronic pain/fibromyalga. Just wanted to know if anyone on here has had good experiences with this perscription...it's making me feel sick to my stomach/vomit and dizzy as well. Dizziness is the most common side effect I read, but I'm curious to see if anyone else has had negative side effects, but the drug overall worked for the pain?

--Che
“Even if you’re on the right track, you’ll get run over if you just sit there”

SoExhausted
New Member


Date Joined Jul 2010
Total Posts : 1
   Posted 7/31/2010 10:49 AM (GMT -7)   
I've been on Tramadol for a long time for FMS, never had side effects & I always have trouble with them!!! I take 100mg 4x a day. Maybe you need to try a lower dose or if they're chronic and severe you need a h/a specialist or neurologist (but make sure it's a good one). I have daily migraines and my neuro dr. (I should say my ex-neuro dr.) was the worst dr. I've seen yet!!!! I'm waiting to get into Johns Hopkins. I need the best drs.

Good luck to you & God bless!

--So.E

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4646
   Posted 7/31/2010 2:16 PM (GMT -7)   
There are two types of tramadol: Instant release and Extended release, and they are VERY different. I am fine with the instant release, but get headache, and had a serious problem with serotonin syndrome with the extended (mainly because of drug interaction).

Lower the dose for the first thing. I get along fine with 50 mg instant release twice a day. If you start getting leg muscle spasms (aka myoclonus) stop taking it immediately! That's the first sign of serotonin syndrome. But nausea is unlikely to have anything to do with that. Dizziness could be a side effect, but what's your dose? The tablets break in half easily.

What else are you taking? That's where I would look first with nausea.
Alcie
 
 

vballplayingirl
Regular Member


Date Joined Jul 2010
Total Posts : 71
   Posted 7/31/2010 3:00 PM (GMT -7)   
I'm on 50mg right now, Dr. says I can take it up to three times a day, but I can barely tolerate once. Haven't had the leg spasms, just dizziness and nausea/vomiting. I did notice today a change, so far only had the dizziness. My doctor told me to mix the trazadone tablet with one tablet of tylenol since they work well together which is what I did yesterday. Today I just did the trazadone and I've been able to tolerate it better. I'm on no other medication besides this right now so I'm thinking the tylenol combo wasn't setting right with my stomach.

--Che
“Even if you’re on the right track, you’ll get run over if you just sit there”

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 7/31/2010 3:57 PM (GMT -7)   
Che,
Welcome to the chronic pain forum. I just wanted to remind you that everyone reacts differently to medications, and not to make any dosage or other changes without consulting your doctor. For information, your pharmacist is also a good source, as if you use one pharmacy they can tell you if there are any drug interactions that might be happening, and what common side effects are.

Sometimes it takes the body awhile to adjust to a medication, but if you have concerns and it continues, I'd suggest calling your doctor.

PaLady

LLPLUV
Veteran Member


Date Joined Mar 2009
Total Posts : 1158
   Posted 7/31/2010 6:36 PM (GMT -7)   
My husband had the stomach ache and the dizziness for the first month. Then it went away. He takes the tramadol during the weekdays and Ryzolt the extended release on the weekends. (He has a CDL so he can't take the Long acting when at work)

Everyone sounds about on the nose about talking with your doctor about lowering the dose then maybe increasing over time.

I hope all goes well with you

Laurie
Kidney Diseases and Disorders
              Moderator
 
39 yr young female with,
Chronic Kidney Stones, PKD (Polycystic Kidney Disease), Chronic Kidney Failure, Severe Hypertension, Urological RSD

Also CHF (Congestive Heart Failure) and Sleep Apnea

Hopefully NO MORE........

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 7/31/2010 7:09 PM (GMT -7)   
Trazadone and tramadol are very differnt drugs. Which one are you on.
I take tramadol at bed time-I don't care if I am dizzy if I am sleeping. I can't tolerate it awake.

vballplayingirl
Regular Member


Date Joined Jul 2010
Total Posts : 71
   Posted 7/31/2010 7:17 PM (GMT -7)   
Didn't even realize I typed Trazadone the second post. I am on Tramadol, my mother happens to be on Trazadone at the moment..probably why I had that on my mind apparently =p
Today I tolerated the Tramadol 50mg relatively well. I took it on a full stomach so the dizziness didn't really appear until about five hours after I ate...but then it kicked in and I just felt the nausea and dizzy/lightheaded feeling. No vomiting today, thank goodness. I'm going to get a CT scan of my head monday at the doctor's and hopefully after she sees what's going on with my head/sinuses I might be able to get a more tolerable perscription. Thanks for all the feedback, really helpful.

--Che
“Even if you’re on the right track, you’ll get run over if you just sit there”
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:03 PM (GMT -7)
There are a total of 2,733,636 posts in 301,138 threads.
View Active Threads


Who's Online
This forum has 151273 registered members. Please welcome our newest member, minniemighty.
369 Guest(s), 11 Registered Member(s) are currently online.  Details
alephnull, Uniandra, Jen77, waterbee, Girlie, minniemighty, Mad Martha, Rhaina, jabele, pmm73, quincy


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer